Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
|shelleyn02 - Wed Jan 07, 2004 1:55 pm||
I am a 19 year old female and have never had any real problems until recently. The past couple of weeks, there are times when I feel that I am losing my breath and that I am not myself. For instance, I can feel my body itches...my back...and I go to scratch, but I can't feel anything but I know I am scratching. At first I thought it was just my hands were numb or something, but I recently realized it's not just my hands...it's my whole body. I don't know what is going on and I think I am going crazy. I looked up some of the signs that I have been having and it brings up Panic Attacks....but I don't know if that is what it is...and I am afraid to go to the doctor because I really don't know how to explain that I am losing my mind and can't feel anything. if anybody knows anything about this...please help me!
|Dr. Russell M - Fri Jan 09, 2004 8:59 am||
I think your doctor would be the best person to reveal your fears of inability at explaining your problems right. I presume that your doctor who prescribed your contraceptive pill Yasmin has also strongly advised you against cigarette smoking while on the pill. Yasmin has also pruritus or itching as its side effect. Yasmin may also cause liver disease called cholestatic jaundice, a disease that can bring about itching.
As for your losing breath and inability to feel your scratching, a psychiatric help would be best sought.
I hope this helps.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.